Ask a doctor

Swelling from Juvederm Nose Fillers, Can this e Dissolved? (photo)

hi, I had one syringe of Juvederm Ultra Plus injected about 48 hours ago and cant tell whether im swollen or whether the filler has leaked. I asked to have my bridge built up and my tip refined (to be less bulbous), and am not happy with the tip. It looks asymmetrical, wider, and lacks "nose-like" contours. I have no idea what to expect as the tip was "swollen" right after the injections. Does this look like swelling or filler? And if filler, can i dissolve selected features if needed?

Doctor Answers (6)

Changing nose with filler

+3

Swelling is not uncommon, especially in nose. Give this two weeks and see what you have after the swelling goes down. At that point, you can always have this dissolved if you do not like the results. 


Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Swelling is Expected After Fillers

+3

The main question I have is why did you have fillers injected in your nose in the first place?  Fillers will not, in any circumstance, make a bulbous nasal tip more defined.  The swelling you currently have is expected, but the indications for the procedure are questionable.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Swelling from Juvederm

+3

The skin on the nose is exceptionally thin and prone to swelling. Please don't do anything to it for at least 10 days. It takes that long for all the swelling and bruising to go away. If you start trying to make adjustments now, you are going to cause more problems as the swelling goes away and things settle down. Wait for at least 10 days and then reassess. If you aren't happy or you need some dissolved, hyaluronidase can easily be injected if needed. But you need to be patient right now or you'll cause more problems and chase your tail trying to fix what is most likely swelling!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Fillers into nose

+3

Fillers cause local swelling.  ALso you may be swollen form the immediate injection into the nose. I would give it a weak or two to settle down first before considering anything else.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Post-Juvederm Swelling

+2

Dermal fillers are hydrophilic, meaning they attract water in your body to cause swelling in the areas injected.  Swelling is completely normal and expected for the first few days-couple weeks after the injection before settling down.  I would recommend that you wait until the swelling resolves before deciding to dissolve the filler.

If after the swelling resolves you are still unhappy, hyaluronic acids like Juvederm and Restylane can be dissolved.  Please consult with your injector or board certified specialist who can help you achieve the results you desire.

Kimberly Lee, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Swelling after filler injection to the nose

+1

You are almost certainly experiencing some swelling following Juvederm injection, as the characteristics of Juvederm are such that it absorbs water from the surrounding tissues right after it is injected.  The swelling attributed to this typically decreases over 72 hours.  In addition, the skin and tissues of the nose respond to the trauma of filler injections with swelling, which can be quite noticable over the contours of the nose.  I would recommend waiting 7-10 days for the swelling to decrease before making final judgements about your results.  At that time, you might consider a hyaluronidase injection to help dissolve the Juvederm.

Juvederm has certainly been used to even out the contours of the dorsum of the nose, and help to camouflage subtle humps.  It is not common to use Juvederm on the nasal tip, as the contours of the nasal tip are soft, subtle, and defiined by the shape of the underlying cartilages.  Injection of Juvederm into the tip may certainly result in loss of tip definition, and a rounded, unrefined appearance.  If this is indeed the effect of your injection experience, hyaluronidase injections can be very effective in reversing the Juvederm effect.

All the best,

Dr. Skourtis

Mia E. Skourtis, MD
Portland Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.